Aa
A
A
A
Close
Gastroenterology Community
31.5k Members
Avatar universal

omeprazole/prilosec PPI side effects

I had a panic attack about 4 months ago which caused me to have an episode of acid reflux in my stomach area only which caused some pain, i went to the doctor and he immediately without any kind of testing said "oh you are suffering from GERD" and prescribed me a generic brand of prilosec called omeprazole. He told me to take 2 pills a day i think each pill is 20 mg, and he wanted me to take it for 6 months!
I ended up taking them for 2 months, and i didnt notice any improvement towards my panic attacks or anything, instead i actually had MORE side effects like headaches, hair loss, stomach pain, loss of appetite and fast heartbeat. I had a scope done a couple of weeks after stopping the PPI pills and the scope doc said i had no signs of acid reflux at all and said that panic attacks can cause acid reflux and she said I was misdiagnosed. I tend to agree with her as I never had any of the symptoms of acid reflux or anything.

Its been about 2-3 months that ive been clean from those PPI pills but I have all these symptoms now ,.. like severe stomach pain, trapped gas in stomach and chest it hurts and wants to come out but it cant, loss of appetite, headaches, and when i eat i get bloated REAL fast from small to mid size meals and sometimes when i eat I will get a Pounding and racing heartbeat. I think this is a result of the pills i took when i didnt need to, I think I may be very very low on stomach acid now,. or perhaps something else, Does anyone have any insight into this? anyone experience the same problem ? what can I do? am i really low on stomach acid? would increasing my stomach acid HCL relieve me of all these symptoms?

thank you
-b-
1 Responses
Avatar universal
Please see the ****.com web site.  There is no money for me to be made by saying this.  I have been researching these issues as they run in my family.  I have been researching for at least 10 years.  Your system is out of balance and these symptoms will continue until you get your gut and intestines in balance again.  I have seen the type of information in this web site be very helpful to many people over the years.  You will need patiences and commitment.  It will work for you but not over night.  You need to cure the real problem and not just treat the symtoms.  This takes time.  It is necessary to do your homework so that you can make good choices.  It is not about existing longer.  It is about living instead of existing and doing so with quality of life.  It is not about having a lot of stuff.  It is about being willing to be pleased with what you have and letting it be sufficient.  Yes, this goes beyond the physical but so does the curing of the condition causing your symptoms.  I wish you good health and inner joy.
Luralee
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem